Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 57, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Jul 8, 2021, 3:00 AM CDT. It took effect at Jul 8, 2021, 10:00 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2021, 3:00 AM CDT (08:00 UTC)
- In effect from
- Jul 8, 2021, 10:00 AM CDT
- Expired
- Jul 9, 2021, 7:00 AM CDT
- In force
- 21 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
719 WHUS73 KLOT 080800 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 300 AM CDT Thu Jul 8 2021 LMZ741-742-081600- /O.NEW.KLOT.SC.Y.0057.210708T2100Z-210709T0900Z/ Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 300 AM CDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT FRIDAY... * WHAT...Waves 3 to 6 ft expected. * WHERE...Wilmette Harbor to Calumet Harbor IL. * WHEN...From 4 PM this afternoon to 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-081600- /O.NEW.KLOT.SC.Y.0057.210708T2100Z-210709T1200Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 300 AM CDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT FRIDAY... * WHAT...Waves 3 to 6 ft expected. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...From 4 PM this afternoon to 7 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
435 WHUS73 KLOT 081317 AAA MWWLOT URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Chicago IL 817 AM CDT Thu Jul 8 2021 LMZ741-742-082130- /O.EXT.KLOT.SC.Y.0057.210708T1500Z-210709T0900Z/ Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 817 AM CDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...Waves 3 to 6 ft expected. * WHERE...Wilmette Harbor to Calumet Harbor IL. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-082130- /O.EXT.KLOT.SC.Y.0057.210708T1800Z-210709T1200Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 817 AM CDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT FRIDAY... * WHAT...Waves 3 to 6 ft expected. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...From 1 PM this afternoon to 7 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Carlaw
517 WHUS73 KLOT 081950 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 250 PM CDT Thu Jul 8 2021 LMZ741-742-090400- /O.CON.KLOT.SC.Y.0057.000000T0000Z-210709T0900Z/ Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 250 PM CDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...North winds to 20 kt. Waves 3 to 6 ft expected. * WHERE...Wilmette Harbor to Calumet Harbor IL. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-090400- /O.CON.KLOT.SC.Y.0057.000000T0000Z-210709T1200Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 250 PM CDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...North winds to 20 kt. Waves 3 to 6 ft expected. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Carlaw
394 WHUS73 KLOT 090232 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 932 PM CDT Thu Jul 8 2021 LMZ741-742-090900- /O.CON.KLOT.SC.Y.0057.000000T0000Z-210709T0900Z/ Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 932 PM CDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...North winds to 20 kt. Waves 3 to 6 ft expected. * WHERE...Wilmette Harbor to Calumet Harbor IL. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-091045- /O.CON.KLOT.SC.Y.0057.000000T0000Z-210709T1200Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 932 PM CDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...North winds to 20 kt. Waves 3 to 6 ft expected. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Petr
194 WHUS73 KLOT 090857 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 357 AM CDT Fri Jul 9 2021 LMZ741-742-091000- /O.EXP.KLOT.SC.Y.0057.000000T0000Z-210709T0900Z/ Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 357 AM CDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... $$ LMZ743>745-091200- /O.CON.KLOT.SC.Y.0057.000000T0000Z-210709T1200Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 357 AM CDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...North winds to 20 kt. Waves 3 to 6 ft expected. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Jul 8, 2:56 AM CDT, 4 minutes earlier.
Area forecast discussion, Jul 8, 2:56 AM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
256 AM CDT Thu Jul 8 2021
.SHORT TERM...
247 AM CDT
Through Friday...
A well-defined back edge of a mid-level wave responsible for the
region's unsettled weather over the past day is currently aligned
parallel to and just west of I-55. Scattered showers with embedded
thunder continue to bubble across the southeast half of the CWA
ahead of this wave. The associated surface cold front has become
poorly defined across central Illinois in the wake of recent
convection and limited low-level nocturnal baroclinicity.
In the absence of any new convection through daybreak and with
weak low-level flow generally parallel to the boundary, little
progression of the front is expected through the morning. This
will allow showers with a few storms to continue to fester
southeast of I- 55 late this morning before the activity gradually
clears the CWA to the southeast by late afternoon. A decent
amount of mid-level drying as noted in WV imagery and continued
poor mid-level lapse rates should keep convective strength in
check across the far southeast CWA this afternoon, but a few gusty
storms are possible.
Behind the front, a cloudy day with low stratus (quite atypical
for mid-July) is expected with ceilings only gradually lifting
before starting to break later in the day. Resultant daytime temps
will be well-below normal, with highs in the upper 60s near the
lake, low 70s north of I-80, and mid 70s farther south.
Even with north winds over the lake currently under 20 knots,
waves continue to build early this morning. With an expected
increase in wind speeds through the day, dangerous swimming
conditions will develop along the Cook County and Indiana
shorelines this afternoon through tonight. Have opted to issue a
Beach Hazards Statement for this afternoon and tonight for 3-6'
waves.
Conditions should remain fairly quiet on land tonight into Friday
morning. Increasing low-level winds ahead of a quick-moving wave
digging out of the northern Great Plains tonight will result in a
axis of showers with some thunder within fairly steep low-level
isentropic ascent across western Iowa late tonight. This NW-SE
oriented axis will gradually drift east through Friday and
potentially nose into primarily the southwest half of the CWA
Friday afternoon. Given the nature of the rather focused lift, the
actual corridor of precip will be fairly narrow, so most
locations should remain dry through the day Friday.
Kluber
&&
.LONG TERM...
256 AM CDT
Friday night through Wednesday...
The main story for the weekend through at least early next week
will be the local impacts from a slow moving mid/upper low setting
up over the central section of the country. While a lot of the
day-to-day details with the forecast remain a bit unclear during
this period, the main message is to expect unseasonably cool
temperatures (70s for highs), and at least some periods of rain
and possible storms through early next week.
The southwestern CONUS will be undergoing another significant
heat wave through the weekend thanks to a ~600 DAM upper ridge
expected to dominate across that portion of the county. This
feature will ultimately help to set up a stagnant upper level
pattern across much of the country into early next week. Our main
feature of interest for at least the first half of the long term
period is the Pacific wave currently sifting eastward towards the
Pacific Northwest Coast. This wave will transverse the Northern
Rockies atop the southwestern CONUS ridge tonight and on Friday,
before digging into a closed upper low over the Midwest this
weekend. It then appears that this upper low could become nearly
stationary across the region for a period into early next week as
another upper ridge over the Atlantic retrogrades westward over
the eastern seaboard. Ultimately, this looks to setup a prolonged
period of more inclement and cool weather across parts of the
Midwest for the weekend, and lingering into early next week.
The proximity of our area to this evolving Midwest upper low will
result in chances of precipitation through much of the period,
with the highest chances over my south. If the current expectation
of this upper low setting up over southern IA and MO hold, this
would likely result in more showery weather (verses
thunderstorms) in much of northern IL and northwestern IN for the
weekend as the better instability would remain to our south. This
may also mean that it does not turn out to be a wash-out of rain
for the area. Regardless, expect there to be some showers and
possible storms around the area this weekend and with onshore
east-northeasterly winds, expect unseasonably cool temperatures
with highs in the low to mid 70s. These conditions will continue
into at least the first portion of next week before the upper low
finally begins to eject northeastward out of the area mid to late
in the week. Once this occurs, we should see warming temperatures
and winds shifting back around to a southerly direction.
KJB
&&
.AVIATION...
For the 06Z TAFs...
Low CIGs and north-northeasterly wind trends will be the primary
weather concerns at the terminals through the day.
While a few widely scattered showers will be possible for the next
couple hours as an upper disturbance continues to shift eastward
across the area, the main weather concern overnight revolves
around the IFR CIGs moving into the area. These IFR CIGs are
likely to persist at the terminals through mid morning, before
some gradual improvement to MVFR occurs. However, this is about
all the improvement we should see with CIGs during much of the
day as an extensive MVFR deck of stratocu looks to persist
through the day.
Northeasterly winds in place currently, should back more northerly
for the first half of the day today, with directions possibly even
becoming a bit west of true north. However, closer to the lake a
northeasterly wind direction is likely to reestablish itself in
the afternoon as the surface flow begins to shift off the lake.
Surface high pressure is expected to shift over the area tonight
into Friday morning. This will result in decreasing low cloud
cover with light northerly winds tonight into early Friday.
KJB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ103-ILZ104...1 PM Thursday to 4 AM
Friday.
IN...Beach Hazards Statement...INZ001-INZ002...1 PM Thursday to 7 AM
Friday.
LM...Small Craft Advisory...LMZ741-LMZ742...4 PM Thursday to 4 AM
Friday.
Small Craft Advisory...LMZ743-LMZ744-LMZ745...4 PM Thursday to 7
AM Friday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Jul 7, 9:43 PM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Chicago/Romeoville IL 943 PM CDT Wed Jul 7 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-090245- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 943 PM CDT Wed Jul 7 2021 /1043 PM EDT Wed Jul 7 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. Weather hazards expected... Limited Thunderstorm Risk. Limited Fog Risk mainly near the lake. DISCUSSION... Spotty, non-severe thunderstorms will continue into at least early overnight, mainly south of I-80. Fog, some possibly dense, will be seen near the immediate Lake Michigan shore into early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Monday. Thursday... Limited Thunderstorm Risk. Limited Fog Risk mainly near the lake. Limited Swim Risk. Friday through Monday... Limited Thunderstorm Risk. DISCUSSION: Waves on Lake Michigan may build high enough on Thursday to pose a risk for dangerous rip currents. Isolated thunderstorms are possible east of I-57 Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. GENERAL STORM MOTION OF THE DAY: Moving toward the east at 25 mph. LMZ740>745-090245- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 943 PM CDT Wed Jul 7 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. Weather hazards expected... Limited Thunderstorm Risk. Limited Fog Risk. .DAYS TWO THROUGH SEVEN...Thursday through Monday. Thursday... Hazardous conditions for small craft are possible. Limited Thunderstorm Risk. Limited Fog Risk. MTF Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:58 AM CDT | Beach Hazards Statement | LOT | Cook | 37 hr |
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.